Comptes Rendus
Complex analysis and geometry, Algebraic geometry
Équation de Pell–Abel et applications
[Pell–Abel equation and applications]
Comptes Rendus. Mathématique, Volume 360 (2022), pp. 975-992.

In this paper, we show that there are solutions of degree r of the equation of Pell–Abel on some real hyperelliptic curve of genus g if and only if r>g. This result, which is known to the experts, has consequences, which seem to be unknown to the experts. First, we deduce the existence of a primitive k-differential on an hyperelliptic curve of genus g with a unique zero of order k(2g-2) for every (k,g)(2,2). Moreover, we show that there exists a non Weierstrass point of order n modulo a Weierstrass point on a hyperelliptic curve of genus g if and only if n>2g.

Dans cet article, je montrerai que l’équation de Pell–Abel possède une solution de degré r sur une courbe hyperelliptique de genre g si et seulement si r>g. Ce résultat est connu des experts, mais il possède des conséquences intéressantes, qui ne semblent pas connues. Tout d’abord, cela implique l’existence d’une k-différentielle primitive avec un unique zéro d’ordre k(2g-2) sur une courbe hyperelliptique de genre g pour tout (k,g)(2,2). De plus, cela implique qu’il existe des courbes hyperelliptiques avec un point qui n’est pas de Weierstrass et qui est d’ordre n modulo un point de Weierstrass si et seulement si n>2g.

Received:
Accepted:
Published online:
DOI: 10.5802/crmath.346
Classification: 30F30, 30C30, 14H40
Quentin Gendron 1, 2

1 Centro de Investigación en Matemáticas, Guanjuato, Gto., AP 402, CP 36000, México
2 Instituto de Matemáticas de la UNAM, Ciudad Universitaria, CDMX, 04510, México
License: CC-BY 4.0
Copyrights: The authors retain unrestricted copyrights and publishing rights
@article{CRMATH_2022__360_G9_975_0,
     author = {Quentin Gendron},
     title = {\'Equation de {Pell{\textendash}Abel} et applications},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {975--992},
     publisher = {Acad\'emie des sciences, Paris},
     volume = {360},
     year = {2022},
     doi = {10.5802/crmath.346},
     language = {fr},
}
TY  - JOUR
AU  - Quentin Gendron
TI  - Équation de Pell–Abel et applications
JO  - Comptes Rendus. Mathématique
PY  - 2022
SP  - 975
EP  - 992
VL  - 360
PB  - Académie des sciences, Paris
DO  - 10.5802/crmath.346
LA  - fr
ID  - CRMATH_2022__360_G9_975_0
ER  - 
%0 Journal Article
%A Quentin Gendron
%T Équation de Pell–Abel et applications
%J Comptes Rendus. Mathématique
%D 2022
%P 975-992
%V 360
%I Académie des sciences, Paris
%R 10.5802/crmath.346
%G fr
%F CRMATH_2022__360_G9_975_0
Quentin Gendron. Équation de Pell–Abel et applications. Comptes Rendus. Mathématique, Volume 360 (2022), pp. 975-992. doi : 10.5802/crmath.346. https://comptes-rendus.academie-sciences.fr/mathematique/articles/10.5802/crmath.346/

[1] Niels Abel Ueber die Integration der Differential-Formel ρdx R, wenn R und ρ ganze Functionen sind, J. Reine Angew. Math., Volume 1 (1826), pp. 185-221 traduction française, Œuvres complètes, tome 1, p. 104–144, (1881) | Zbl

[2] Naum Achyeser Über einige Funktionen, die in gegebenen Intervallen am wenigsten von Null abweichen, Bull. Soc. Phys.-Math. Kazan, III. Ser., Volume 3 (1928) no. 2, pp. 1-69 | Zbl

[3] Matt Bainbridge; Dawei Chen; Quentin Gendron; Samuel Grushevsky; Martin Möller Strata of k-differentials, Algebr. Geom., Volume 6 (2019) no. 2, pp. 196-233 | MR | Zbl

[4] Boris M. Bekker; Yuriĭ G. Zarhin Torsion points of order 2g+1 on odd degree hyperelliptic curves of genus g, Trans. Am. Math. Soc., Volume 373 (2020) no. 11, pp. 8059-8094 | DOI | MR | Zbl

[5] Andrei B. Bogatyrëv Effective computation of Chebyshev polynomials for several intervals, Sb. Math., Volume 190 (1999) no. 11, pp. 15-50 traduction anglaise, Mat. Sb. 190, No. 11, 1571–1605 (1999) | MR | Zbl

[6] Andrei B. Bogatyrëv Chebyshev representation for rational functions, Sb. Math., Volume 201 (2010) no. 11, pp. 1579-1598 | DOI | MR | Zbl

[7] Andrei B. Bogatyrëv Extremal polynomials and Riemann surfaces, Springer Monographs in Mathematics, Springer, 2012 | DOI | Zbl

[8] John Boxall; David Grant Theta functions and singular torsion on elliptic curves, Number theory for the millennium I. Proceedings of the millennial conference on number theory, Peters, 2002, pp. 111-126 | Zbl

[9] Vladimir P. Burskii; Alexei S. Zhedanov On Dirichlet, Poncelet and Abel problems, Commun. Pure Appl. Anal., Volume 12 (2013) no. 4, pp. 1587-1633 | DOI | MR | Zbl

[10] Vladimir Dragović; Milena Radnović Poncelet porisms and beyond. Integrable billiards, hyperelliptic Jacobians and pencils of quadrics, Frontiers in Mathematics, Birkhäuser, 2011 | Zbl

[11] Vladimir Dragović; Milena Radnović Periodic Ellipsoidal Billiard Trajectories and Extremal Polynomials, Commun. Math. Phys., Volume 372 (2019) no. 1, pp. 183-211 | DOI | MR | Zbl

[12] Quentin Gendron; Guillaume Tahar k-différentielles à singularités prescrites (2022) (https://arxiv.org/abs/2208.11654)

[13] Phillip Griffiths; Joseph Harris Principles of algebraic geometry, Wiley Classics Library, John Wiley & Sons, 1994 (Reprint of the 1978 original) | DOI | Zbl

[14] Franck Leprévost Sur certains sous-groupes de torsion de jacobiennes de courbes hyperelliptiques de genre g1, Manuscr. Math., Volume 92 (1997) no. 1, pp. 47-63 | DOI | MR | Zbl

[15] Howard Masur; Serge Tabachnikov Rational billiards and flat structures, Handbook of dynamical systems. Volume 1A, North-Holland, 2002, pp. 1015-1089 | DOI | Zbl

[16] Curtis McMullen Teichmüller curves in genus two : Torsion divisors and ratios of sines, Invent. Math., Volume 165 (2006) no. 3, pp. 651-672 | DOI | Zbl

[17] Fedor Pakovitch Combinatoire des arbres planaires et arithmétique des courbes hyperelliptiques, Ann. Inst. Fourier, Volume 48 (1998) no. 2, pp. 323-351 | DOI | Numdam | MR | Zbl

[18] Henri Paul de Saint-Gervais Uniformisation des surfaces de Riemann. Retour sur un théorème centenaire, ENS Éditions, 2010 | Zbl

[19] Jean-Pierre Serre Distribution asymptotique des valeurs propres des endomorphismes de Frobenius (d’après Abel, Chebyshev, Robinson,...), Séminaire Bourbaki 2017/18 (70e année). Exposés 1136–1150 (Astérisque), Volume 414, Société Mathématique de France, 2019, pp. 379-426 (Exp. 1146) | Zbl

[20] Mikhail Sodin; Peter Yuditskij Functions least deviating from zero on closed subsets of the real axis, Algebra Anal., Volume 4 (1992) no. 2, pp. 1-61 traduction anglaise, St. Petersburg Math. J., 4.2, p. 201–249, (1993) | Zbl

[21] Kurt Strebel Quadratic differentials, Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge., 5, Springer, 1984 | DOI | Zbl

[22] Pafnutiĭ Tchebychev Théorie des mécanismes connus sous le nom de parallélogrammes, Mém. Acad. Sci. Pétersb, Volume 7 (1854), pp. 539-568

[23] Yuriĭ G. Zarhin Division by 2 on odd-degree hyperelliptic curves and their Jacobians, Izv. Math., Volume 83 (2019) no. 3, pp. 501-520 | DOI | MR | Zbl

Cited by Sources:

Comments - Policy


Articles of potential interest

Systèmes dʼéquations polynomiales pour les revêtements hyperelliptiques d-osculants

Armando Treibich

C. R. Math (2013)


Revêtements hyperelliptiques d-osculateurs et solitons elliptiques de la hiérarchie KdV

Armando Treibich

C. R. Math (2007)


Pell’s equation, sum-of-squares and equilibrium measures on a compact set

Jean B. Lasserre

C. R. Math (2023)